MAUDE Adverse Event Report: CONMED LARGO INFINITY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO INFINITY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number KBR191
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the kbr191, infinity anteromedial guide right 9/10 mm was being used on (b)(6) 2024 during an acl reconstruction procedure when it was reported ¿tip of the instrument broke off.¿.Further assessment found that the fragment was removed from the surgical site with the use of the surgeons¿ fingers.The procedure was completed with the use of a 45-degree awl.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Correction: d4 lot number was corrected to serial number (b)(6).The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The service history was reviewed, and no data was found.A device history record review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame 2,791 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.001.Per the instructions for use, the user is advised to not use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
INFINITY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20943952
Report Number1017294-2024-00158
Device Sequence Number4567415
Product Code LXH
UDI-Device Identifier30845854902329
UDI-Public(01)30845854902329(11)200210(10)1077642
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKBR191
Device Lot Number1077642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic